Nebraska, 2003

Hail in Nebraska, May 7, 2003

May 7, 2003 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 7, 1:45 PM MST, 1 hour 33 minutes earlier.

Area forecast discussion, May 7, 1:45 PM MST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MDT WED MAY 7 2003

.SHORT TERM...
SHOWERS AND A FEW TSTRMS DVLPG OVER PARTS OF CWA AHEAD OF UPPER TROF
APPROACHING AREA FROM SW.  EXPECT ACTIVITY TO CONTINUE OVERNIGHT AS
UPPER TROF MOVES INTO COLORADO INDUCING SFC CYCLOGENESIS SOMEWHERE
OVER ERN COLORADO/WRN KS.  SOME SNOW POSS MAINLY MTNS LATER TONIGHT
WITH A MIX OVER S CENTRAL SECTIONS AS THICKNESSES LOWER...BUT ANY
ACCUMULATION SHOULD BE RESTRICTED TO HIGHER PEAKS.  SYSTEM SWINGS BY
THURSDAY MORNING BUT CHC FOR SHWRS AND A FEW TSTRMS WILL CONTINUE
WITH SOME SFC UPSLOPE FLOW AND WEAK INSTABILITY...WITH BEST CHC OVER
WRN AND NRN PARTS OF CWA. TEMPS A LITTLE COOLER THURSDAY WITH
CLOUDCOVER AND NWLY FLOW.

.LONG TERM...700 MB TEMPS SAT-MON PLUNGE TO -4 TO -6C WITH A COUPLE
DEGS COLDER VALUES AT 12 UTC/6 AM SUN...WINTERLIKE VALUES IF MODELS
VERIFY. ETA VALUES ONLY A HAIR LESS PESSIMISTIC THAN GFS.  ETA
SLIGHTLY SLOWER SWINGING UPPER LOW INTO CENTRAL ROCKIES FRI
NIGHT...AT 12 UTC SAT GFS HAS LOW OVER CENTRAL CO WHILE ETA/S
LOW STILL IN SOUTHEAST UT. GFS HAS SOME IMPRESSIVE QPF OVER NORTHEAST
CO LATE FRI NIGHT/EARLY SAT...SPILLING INTO SOUTEAST WY/NEB
PANHANDLE. GFS INDICATES ANOTHER SIGNIFICANT PRECIP EVENT NEXT
TUE/TUE NIGHT AS AN EVEN MORE DEVELOPED STORM MOVES THROUGH CENTRAL
ROCKIES. IN BETWEEN MAIN EVENTS...UNSEASONABLY COOL TEMPS WITH
LINGERING CHANCE OF LIGHT SHOWERY QPF.

.CYS...
WY...NONE.
NE...NONE.

RE/COX
Hazardous weather outlook, May 7, 9:35 AM MST, 5 hours 43 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-081130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 AM MDT WED MAY 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER MUCH OF THE
REGION THIS AFTERNOON AND EVENING.  A FEW STORMS OVER FAR SOUTHEAST
WYOMING INTO THE NEBRASKA PANHANDLE COULD GET STRONG ENOUGH TO
PRODUCE SOME SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE THREAT OF SHOWERS AND LATE DAY THUNDERSTORMS WILL CONTINUE
THROUGH THE END OF THE WEEK.

FOR THE WEEKEND...RAIN AND SNOW SHOWERS WILL BE LIKELY IN MOST AREAS
AS YET ANOTHER STRONG WEATHER SYSTEM MOVES INTO THE REGION.  IN
WYOMING THERE COULD BE SOME SNOW ACCUMULATION FRIDAY NIGHT THROUGH
SATURDAY NIGHT...ESPECIALLY ABOVE ABOUT 6500 FEET...ALONG WITH GUSTY
WINDS.  ROADS WILL LIKELY BECOME SLICK OVER THE MOUNTAIN PASSES OF
SOUTHEAST WYOMING DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WCJIN-WYSE-WYNE

The radar

The Cheyenne radar (KCYS), 78 km away, was scanning. The volume nearest the first event began at 22:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kimball

When
May 7, 3:18 PM MST to 3:22 PM MST
Where
Kimball County, 1 mi E of Bushnell
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.233, -103.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361368.